Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 16, 2019, 12:19 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Jul 17, 2019, 12:55 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2019, 12:19 PM CDT (17:19 UTC)
- In effect from
- Jul 17, 2019, 12:55 PM CDT
- Expired
- Jul 18, 2019, 1:38 PM CDT
- In force
- 25 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 16, 10:10 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 16, 10:10 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1010 AM CDT Tue Jul 16 2019
.DISCUSSION...
SKies remain cloudy across the Mid-South this morning with
temperatures ranging from the mid 70s to lower 80s. A large area
of showers and isolated thunderstorms is moving across the region
at this time. Locally heavy rainfall is occurring and the Flash
Flood Watch remains in effect. Center of the remnants of Barry are
located north of St. Louis, MO and will continue to move east this
afternoon. Will update forecast to remove morning wording.
ARS
&&
.PREV DISCUSSION... /issued 309 AM CDT Tue Jul 16 2019/
DISCUSSION...
Remnants of Barry will continue to bring chances for showers and
thunderstorms to the Mid-South through Wednesday.
Currently, an area of showers and thunderstorms has developed
across Southern Arkansas. These storms are quickly racing east and
will begin to impact Eastern Arkansas over the next couple of
hours. Very heavy rain is associated with these storms. The
convection will eventually spread into the Memphis Metro area
later this morning and will push eastward toward the Tennessee
River during the afternoon hours. Heavy rainfall will be a
continued threat with this convection thus flash flooding will be
possible. A Flash Flood Watch was due to end across four counties
in North Mississippi this morning, but with the expected movement
of the current convection will go ahead and keep Flash Flood
Watch going through this evening. In addition, embedded storms
within this line could become severe producing damaging winds as
the line interacts with daytime heating later today.
Another round of heavy rain is expected to develop overnight
tonight across North Mississippi. May need to consider extending
the Flash Flood Watch even longer in time, but will let day shift
evaluate and make the call.
The heavy rain that develops tonight over North Mississippi will
linger into Wednesday across areas of West Tennessee near the
Tennessee River and Northeast Mississippi. The remnants of Barry
finally will lift northeastward into the Appalachians by
Wednesday evening which should end the chances for rain. However,
some models continue to show some rain lingering near the
Tennessee River into Wednesday Night thus have added 20 POPS for
now.
An upper ridge will build over the area in the wake of the
departure of Barry. With the wet ground, expect humidity levels to
be high. As temperatures begin to increase due to the ridge,
expect heat index values to rise to around 105 degrees Thursday
into the weekend. Heat Advisories may become necessary. Chances
for diurnal convection will begin by the weekend as the ridge
weakens and retrogrades to the west.
Models are showing a cold front moving into the area on Monday.
Chances for showers and thunderstorms will increase as a result.
Expect a break from the heat and humidity behind the front.
KRM
&&
.AVIATION...
/12z TAFs/
Showers and thunderstorms will continue across the Mid-South
today. Expect prevailing MVFR ceilings this morning, eventually
improving by this afternoon. Tempo IFR to low MVFR ceilings and
visibility are expected within thunderstorms. Convection is
expected to wane by 00z but redevelopment is possible overnight.
At this time, the greatest potential for overnight thunderstorms
will be across north MS. Gusty south winds will continue through
this afternoon.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...Flash Flood Watch until 7 PM CDT this evening for Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Pontotoc-Quitman-Tallahatchie-Tate-Tippah-Tunica-Union-
Yalobusha.
TN...Flash Flood Watch until 7 PM CDT this evening for Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 16, 3:33 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 333 AM CDT Tue Jul 16 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-171200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 333 AM CDT Tue Jul 16 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight The remnants of Barry will continue to bring rainfall to the Midsouth. Flash flooding will remain possible in areas affected by persistent rain bands. Some thunderstorms embedded in the heavier rain bands could become strong to severe today. Damaging winds would be the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices may reach or exceed 105 degrees from Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. KRM
In the hours before
Local storm report, Jul 16, 11:05 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 4 NNW SOUTHEAST MEMPHIS 35.11N 89.92W
07/15/2019 SHELBY TN PUBLIC
100 YEAR OLD TREE FELL AT THE BOTANICAL GARDENS IN
MEMPHIS.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:51 AM CDT | Areal Flood Advisory | MEG | DeSoto, Panola, Tate | 114 min |
| Jul 16, 6:32 AM CDT | River Flood Warning | MEG | Tate, Tunica | 35 hr |
| Jul 16, 10:02 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Jul 16, 11:44 AM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Jul 16, 12:19 PM CDT | River Flood Warning | MEG | Tallahatchie | 72 hr |
| Jul 16, 12:19 PM CDT | River Flood Warning | MEG | Tallahatchie | 5 days |
| Jul 16, 12:21 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 16, 1:04 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 26 min |
| Jul 16, 2:45 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw | 3 hr |
| Jul 16, 3:49 PM CDT | Heat Advisory | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 28 hr |
| Jul 15, 9:04 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 15, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 40 min |
| Jul 15, 9:58 PM CDT | Special Weather Statement | MEG | Tipton | 32 min |
| Jul 16, 9:39 AM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 3 hr |
| Jul 16, 12:21 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 22 hr |
| Jul 16, 1:03 PM CDT | Tornado Warning | MEG | Fayette, Hardeman | 10 min |
| Jul 16, 2:20 PM CDT | Special Weather Statement | MEG | Henderson | 40 min |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.